MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM R; KNEE FIXED TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM R; KNEE FIXED TIBIAL INSERT
Model Number 02.12.0210FR
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11 may 2021: lot 140345: (b)(4) items manufactured and released on 03-apr-2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2017.Additional implant involved: gmk-sphere 02.07.1202r tibial tray fixed cemented size 2 r (k090988) lot.160017.Batch review performed on 11 may 2021: lot 160017: (b)(4) items manufactured and released on 10-mar-2016.Expiration date: 2021-02-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2017.
 
Event or Problem Description
The patient came in for a post-op appointment and it was observed that the tibial insert screw had disengaged and ended up inside of the tissue.It was also observed that the tibial insert screw had caused damage to the unresurfaced patella.4 years and 6 months after primary the surgeon revised the liner, tibial tray and added an extension stem and patella.The surgery was completed successfully.When the surgeon operated on the patient, it was observed that the tibial tray was also loose, so the surgeon revised it.A torque limiting screwdriver was not used during the primary.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/10 MM R
Common Device Name
KNEE FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11906932
Report Number3005180920-2021-00460
Device Sequence Number1296730
Product Code JWH
UDI-Device Identifier07630030826146
UDI-Public07630030826146
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number02.12.0210FR
Device Catalogue Number02.12.0210FR
Device Lot Number140345
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;